My husband has multiple health issues: teeth falling out as


Q: My husband has multiple health issues: teeth falling out as a result of the radiation given from two bouts of hodgkins, a failed back surgery (at least 5 different vertebrae involved in the surgery), pills for pain management.... Thyroid disease, blood pressure problems recently, and the latest a cast on his leg due to an Achilles tendon rupture apparently due to his taking meds for pneumonia. He is drinking a lot and has major GI issues. He can't eat well and is very depressed. I don't know how to help him. He looks terrible and seems to be getting more and more depressed. He is loosing weight and is angry and has no energy. I am very worried about him. What can I do? Should I try to talk to his primary care physician or go to the Ava's and try to tak to them ( he's a disabled vet) he had gone back to work after his back operation and seemed to be ok, but they (even knowing of his 100% disabled status) kept giving him jobs he was told by his drs. Not to do, until they finally fired him for non- completion of same jobs. This is a mess I'm afraid he's giving up. He gets suck when he eats. He's only 53.... Please tell me your thoughts. Thank you


A:   Hello. Welcome to Ask The Doctor.
I understand your concern.
This is really a critical situation. But I suppose his drinking problem is complicating the things.
I suppose you should seek a Psychiatrist and a Pain therapist help.
In fact I would use SSRI Group of Anti depressant like Duloxetine for the purpose as it helps in pain relief also.
In such scenario our efforts should be focused only and only on getting him Pain free and mobile. Once he gets mobile he can be engaged in various house hold activities.
My major concern is his drinking problem and depression.
I suppose you should see a Psychiatrist for both the problems.
Once these issues are resolved one by one we can focus on his primary issues.
Support him and love him.
I hope it helps.
Stay Healthy.

Related Q&A

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

Q: I therapeutically take Xanax for anxiety and depression. Recently I ingested roughly 30mg on Xanax and the typical th...

Q: I am feeling very depressed because of the way I am being treated at work. I want to go on a medical leave of absence.


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon